Alert archive / Texas / Wind Advisories in 2013

Wind Advisory 8, NWS Brownsville, TX

February 21, 20134 counties in Texas

NWS Brownsville, TX issued this wind advisory at Feb 21, 2013, 3:57 AM CST for 4 counties in Texas. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 21, 2013, 3:57 AM CST (09:57 UTC)
Expired
Feb 21, 2013, 9:00 AM CST
In force
5 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 70 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 10.0 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2013-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 728 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2013-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
728 J/kg
Mixed-layer CIN
-244 J/kg
Mixed-layer LCL
587 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

588 
WWUS74 KBRO 210957
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
357 AM CST THU FEB 21 2013

...ANOTHER WIND ADVISORY IN EFFECT FOR STRONG WINDS...

.SURFACE OBSERVATION STATIONS AND INFORMATION REGARDING WINDS IN
THE LOWEST 3000 FEET OF THE ATMOSPHERE STRONGLY SUGGEST THAT WINDS
REACHING OR EXCEEDING WIND ADVISORY CRITERIA WILL OCCUR THROUGH
THE NEXT FEW HOURS. THESE WINDS WILL FINALLY DIMINISH AND SHIFT
DURING THE LATE MORNING AND AFTERNOON DUE TO THE PASSAGE OF A COLD
FRONT. 

TXZ251-253>257-211500-
/O.NEW.KBRO.WI.Y.0008.130221T0957Z-130221T1500Z/
KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
357 AM CST THU FEB 21 2013

...WIND ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING FOR
CAMERON...WILLACY...KENEDY...AND HIDALGO COUNTY.

* WINDS...SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED. 

* TIMING...THE STRONG SOUTHERLY AND SOUTHWESTERLY WINDS WILL OCCUR
  FROM NOW UNTIL THE MID-MORNING HOURS OF TODAY. 

* IMPACT...HIGH PROFILE AND OTHER VEHICLES WILL DE DIFFICULT TO
  DRIVE ON AREA ROADS AND HIGHWAYS...ESPECIALLY DURING THE MORNING
  COMMUTE TO WORK AND SCHOOL. LOOSE AND LIGHTWEIGHT OBJECTS WILL
  BE EASILY MOVED AND POSSIBLY DAMAGED BY THE STRONG WINDS. ANYONE
  WORKING ABOVE GROUND LEVEL...SUCH AS ON ROOFS OR LADDERS...WILL
  HAVE DIFFICULTY MAINTAINING BALANCE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH.

&&

$$

TOMASELLI
1 follow-up statement
716 
WWUS74 KBRO 211528
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
928 AM CST THU FEB 21 2013

...BREEZY WINDS TO CONTINUE THROUGH THE REST OF THE MORNING...

.WINDS ARE SLOWLY DECREASING INTO THE 20 TO 25 MPH RANGE WITH
GUSTS OF 30 TO 35 MPH RANGE. WINDS WILL CONTINUE TO DECREASE
THROUGH THE REST OF THE MORNING HOURS. THEREFORE...THE WIND
ADVISORY HAS EXPIRED.

TXZ251-253>257-211630-
/O.EXP.KBRO.WI.Y.0008.000000T0000Z-130221T1500Z/
KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
928 AM CST THU FEB 21 2013

...WIND ADVISORY HAS EXPIRED...

STRONG SOUTH WINDS OF 20 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH WILL
CONTINUE ACROSS PORTIONS OF THE LOWER RIO GRANDE VALLEY THROUGH LATE
THIS MORNING. THESE WINDS WILL BEGIN TO DIMINISH IN THE NEXT
COUPLE OF HOURS AS A COLD FRONT APPROACHES THE RIO GRANDE VALLEY
THIS AFTERNOON. THE WIND ADVISORY THAT WAS IN EFFECT WAS ALLOWED
TO EXPIRE.

$$

BAS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Feb 21, 3:24 AM CST, 33 minutes earlier.

Area forecast discussion, Feb 21, 3:24 AM CST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
324 AM CST THU FEB 21 2013

.SHORT TERM.../TODAY THROUGH FRIDAY/...THE MAIN PROBLEM IN THE SHORT
TERM PORTION OF THE FORECAST CONTINUES TO BE WIND. OUTGOING SHIFT
MENTIONED A FEW HOURS AGO THAT A WIND ADVISORY MAY BE NEEDED FOR A
FEW HOURS THIS MORNING FOR PORTIONS OF THE RIO GRANDE VALLEY AND
DEEP SOUTH TEXAS...EVEN WITH A COLD FRONT EXPECTED TO PASS THROUGH
THE REGION TODAY. WITH THE KBRO VAD WIND PROFILE CURRENTLY SHOWING
BETWEEN 45 AND 65 KNOTS OF WIND FROM THE SOUTH IN THE LOWEST 3000
FEET OF THE ATMOSPHERE...AND SURFACE OBSERVATION STATIONS SHOWING
SUSTAINED WINDS OF 20 TO 25 KNOTS WITH GUSTS BETWEEN 30 AND 35 KNOTS
DURING THE PAST SEVERAL HOURS...HAVE AGAIN POSTED A WIND ADVISORY
FOR CAMERON...WILLACY...KENEDY...AND HIDALGO COUNTY FROM NOW UNTIL
THE MID-MORNING HOURS OF TODAY. RELATIVE HUMIDITY VALUES IN THE WIND
AND AHEAD OF THE FRONT WILL REMAIN TOO HIGH TO REQUIRE A RED FLAG
WARNING FOR WILDFIRES. THE PREVIOUSLY MENTIONED COLD FRONT WILL MOVE
THROUGH AND END THE WIND THREAT DURING THE LATE MORNING/AFTERNOON
HOURS...EVENTUALLY BECOMING BRIEFLY STATIONARY ALONG THE LOWER TEXAS
COAST. THE PROXIMITY OF THE FRONT...COMBINED WITH DECENT MOISTURE...
WILL ALLOW FOR ISOLATED SHOWERS OFFSHORE DURING THE NEXT 36 HOURS...
BUT NOTHING INLAND. WELL ABOVE NORMAL TEMPERATURES TODAY WILL GET
KNOCKED BACK TO MORE NORMAL LEVELS TONIGHT AND FRIDAY DUE TO THE
PASSAGE OF THE COLD FRONT.

.LONG TERM...FRIDAY NIGHT THROUGH THURSDAY NIGHT/...
AT THE BEGINNING OF THE LONG TERM FORECAST...TAIL END OF THE FRONT
WILL GRADUALLY MOVING SOUTH OF THE BORDER KEEPING SOUTH TEXAS UNDER
NORTHEAST FLOW BECOMING NORTHERLY INTO SATURDAY. DRY AIR WILL MOVE
INTO THE AREA SATURDAY KEEPING THE DEW POINT VALUES INTO THE 30S TO
THE NORTH AND THE MID 50S ALONG THE LOWER VALLEY. HIGH TEMPERATURES
WILL RANGE FROM 79 TO 75 DEGREES WITH THE WARMEST LOCATIONS ALONG
THE WESTERN TEXAS BORDERLINE. ONSHORE FLOW RETURNS QUICKLY SUNDAY
AS THE SURFACE HIGH SHIFTS EAST. MOISTURE CONTENT WILL GRADUALLY
INCREASE INCREASE THE CHANCE OF SHOWERS TO DEVELOP ALONG THE COASTAL
COUNTIES. ANOTHER SHORTWAVE TROUGH DEVELOPS OVER THE PACIFIC NW AND
MOVES TO THE NORTHEAST INTO MONDAY. FRONT ASSOCIATED WITH THE LOW
PRESSURE SYSTEM WILL MOVE ACROSS THE RGV BY MONDAY. GFS IS QUICKER
THAN THE ECMWF. LEFT THE FRONT MOVING ACROSS THE VALLEY BETWEEN THE
06Z TO 12Z MONDAY MORNING. A SMALL CHANCE OF SHOWERS WILL BE POSSIBLE
WITH THE PASSAGE OF THE FRONT BUT DRY AIR FILTERING IN WILL LIMIT
WIDESPREAD SHOWERS ACROSS THE CWA. NORTH TO NORTHEAST FLOW BEHIND
THE FRONT WILL ALLOW FOR BREEZE CONDITIONS TO RETURN MONDAY. HIGH
TEMPERATURES WILL REACH THE MID TO UPPER 70S AND THE LOW TEMPS WILL
LOWER INTO THE 50S. SURFACE HIGH SHIFTS EAST VEERING WINDS TO THE SE
BY EARLY WEDNESDAY. TEMPERATURES WITH THIS ONSHORE FLOW WILL CONTINUE
TO WARM UP THROUGH THE WEEK. ANOTHER FRONT IS DEPICTED BY THE MODELS
FOR THURSDAY ADDED A SILENT 10 PERCENT FOR THURSDAY AS THIS FRONT
MOVES THROUGH BUT THERE IS DIFFERENCE IN THE MODELS THAT FAR INTO NEXT
NEXT WEEK. GFS IS A LITTLE MORE BULLISH WITH THE QPF ACROSS THE CWA
WHILE THE ECMWF IS FASTER AND WITH DRIER AIR FILTERING IN QUICKLY.

&&

.MARINE...TODAY THROUGH FRIDAY...BUOY 42020 REPORTED SOUTH-SOUTHEAST
WINDS AROUND 19 KNOTS GUSTING TO AROUND 21 KNOTS WITH SEAS OF 7.5
FEET WITH A PERIOD OF 8 SECONDS AT 03 CST/09 UTC. STRONG WINDS AND/OR
ROUGH SEAS WILL CAUSE SMALL CRAFT ADVISORIES TO BE CONTINUED TODAY
THROUGH TONIGHT FOR THE LOWER TEXAS COASTAL WATERS. MARINE CONDITIONS
ARE EXPECTED TO IMPROVE FOR FRIDAY...BUT SMALL CRAFT EXERCISE CAUTION
MAY STILL BE NEEDED.

FRIDAY NIGHT THROUGH WEDNESDAY NIGHT...
SEAS CONDITIONS WILL REMAIN CLOSE TO SCA FOR THE FIRST PART OF THE
LONG TERM FORECAST THROUGH SATURDAY NIGHT WITH SEAS UP TO 6 FEET.
THE TAIL END OF THE COLD FRONT THAT MOVED ACROSS THE AREA EARLIER
FRIDAY WILL ENHANCE SHOWERS OVER THE GULF WATERS SATURDAY. EXPECT
SOUTHEAST FLOW TO RETURN MONDAY PUSHING NORTHWARD GULF MOISTURE INTO
THE AREA. SHOWERS WILL BE POSSIBLE OVER THE GULF WATERS SUNDAY NIGHT
INTO MONDAY MOVING NORTHWARD OVER THE CENTRAL GULF COAST. ANOTHER
FRONT WILL MOVE ACROSS SOUTH TEXAS AND THE GULF OF MEXICO INTO
MONDAY BRINGING NORTHERLY FLOW AND INCREASING SEAS TO AROUND SMALL
CRAFT ADVISORY CRITERIA.BY MID WEEK...SE FLOW RETURNS WITH MOISTURE
CONTENT INCREASE OVER THE AREA. A CHANCE OF SHOWERS WILL BE POSSIBLE
WEDNESDAY AND THURSDAY WITH ANOTHER FRONT COMING THROUGH THE AREA
BRINGING BACK THE NORTHERLY FLOW ACROSS THE CWA.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  83  65  74  61 /   0   0   0  20
BROWNSVILLE          86  64  75  60 /   0   0   0  20
HARLINGEN            86  64  75  59 /   0   0   0  20
MCALLEN              90  64  77  59 /   0   0   0  20
RIO GRANDE CITY      89  62  79  56 /   0   0   0  20
SOUTH PADRE ISLAND   78  66  74  62 /   0   0   0  20

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 9 AM CST THIS MORNING FOR TXZ251-253>257.

GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL NOON CST TODAY FOR GMZ130-
     132-135.

     SMALL CRAFT ADVISORY UNTIL 6 AM CST FRIDAY FOR GMZ150-155-170-
     175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

66/67
Hazardous weather outlook, Feb 20, 5:49 PM CST, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
549 PM CST WED FEB 20 2013

TXZ251-254>257-220000-
KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
549 PM CST WED FEB 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT.

THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE
ISLAND AND BOCA CHICA BEACH.

PATCHY FOG IS POSSIBLE ON SOUTH PADRE ISLAND AND AREAS VERY NEAR
THE LAGUNA MADRE...SOME OF THE FOG MAY BE LOCALLY DENSE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED AT AREA BEACHES
THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ130-132-135-150-155-170-175-220000-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
549 PM CST WED FEB 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TONIGHT.

SMALL CRAFT ADVISORIES REMAIN IN EFFECT UNTIL 8 AM THURSDAY
MORNING FOR THE LAGUNA MADRE...AND UNTIL 3PM THURSDAY FOR THE GULF
WATERS FROM BAFFIN BAY TO THE RIO GRANDE RIVER OUT TO 60 NAUTICAL MILES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ADDITIONAL SMALL CRAFT ADVISORIES MAY BE NEEDED ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TXZ248>250-252-253-220000-
ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO-
549 PM CST WED FEB 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JGG

Nearby

Wind Advisories in Texas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.